MAUDE Adverse Event Report: ZIMMER BIOMET, INC. EXPLOR 14X22MM IMPLANT HEAD; PROSTHESIS, ELBOW, HEMI-, RADIAL, POLYMER/EXTREMITIES

ZIMMER BIOMET, INC. EXPLOR 14X22MM IMPLANT HEAD; PROSTHESIS, ELBOW, HEMI-, RADIAL, POLYMER/EXTREMITIES
Catalog Number 11-210033
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Insufficient Information (4580)
Date of Event 07/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial elbow arthroplasty approximately two (2) years and four months ago.The patient underwent an initial revision surgery due to an unknown reason approximately eight (8) months ago.Subsequently, the patient underwent a second revision surgery due to the implant disassociating.Attempt has been made to obtain additional information.No additional information has been received at this time.
 
Additional Manufacturer Narrative
(b)(4).D10: medical products: item#: 11-210062, explor 7x26mm impl stem w/scr; lot#: 244340.G2: foreign: belgium.H3: customer has indicated that the product is in process of being returned to zimmer biomet for investigation.H6: component codes: mechanical (g04) - head.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h2, h6, h11.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial elbow arthroplasty approximately two (2) years and four months ago.The patient underwent an initial revision surgery due to an unknown reason approximately eight (8) months ago.Subsequently, the patient underwent a second revision surgery due to the implant disassociating.The patient was experiencing pain and rom issues.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d9, g3, g6, h2, h3, h6, h11.The reported event was confirmed by review of x-rays.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: postoperative lateral x-ray on showed normal position/alignment of the revised explor radial head modular system.Subsequent lateral x-ray on 6 months later showed disassembly of the modular radial head system.Visual examination of the returned product identified all three items show signs of use and wear and tear.The head returned has scratches on the bottom of the head and there is wear and tear in the groove of the head where the stem would be inserted.There is also wear and tear on the working surface of the head.The head diameter and assembly/groove slot width were measured and conforming.The stem returned has scratches and gouging on the groove of the stem that would be inserted into the head.There also appears to be some debris attached to the bottom side of the stem and the coating as well.The stem diameter and width of the groove assembly feature were measured and conforming.The screw returned has some damage to the threads.The shaft diameter and overall screw length were measured and conforming.All three items were returned dis-assembled.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
EXPLOR 14X22MM IMPLANT HEAD
Common Device Name
PROSTHESIS, ELBOW, HEMI-, RADIAL, POLYMER/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22729529
Report Number0001825034-2025-02385
Device Sequence Number18247411
Product Code KWI
UDI-Device Identifier00880304210394
UDI-Public(01)00880304210394(17)330330(10)65978244
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K040611
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number11-210033
Device Lot Number65978244
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by Manufacturer12/17/2025
01/15/2026
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date01/08/2026
01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown